Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 98, NWS Birmingham, AL

April 19, 20204 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2020, 7:52 AM CDT for 4 counties in Alabama. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2020, 7:52 AM CDT (12:52 UTC)
Expired
Apr 19, 2020, 8:16 AM CDT
In force
24 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 35 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 8:10 AM CDTTSTM WND DMG2 N Maylene, ALLARGE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

767 
WUUS54 KBMX 191252
SVRBMX
ALC007-073-117-125-191345-
/O.NEW.KBMX.SV.W.0098.200419T1252Z-200419T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
752 AM CDT Sun Apr 19 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  East central Tuscaloosa County in west central Alabama...
  Shelby County in central Alabama...
  North central Bibb County in central Alabama...
  Southern Jefferson County in central Alabama...

* Until 845 AM CDT.

* At 752 AM CDT, a severe thunderstorm was located over North Johns,
  or 9 miles west of Bessemer, moving east at 60 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
  Pelham, Mountain Brook, Trussville, Helena, Hueytown, Irondale,
  Leeds, Moody, Fairfield, Chelsea, Fultondale, Childersburg,
  Wilsonville and Pleasant Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3362 8655 3356 8655 3355 8652 3355 8648
      3350 8648 3350 8638 3339 8638 3336 8634
      3334 8637 3329 8636 3327 8641 3328 8643
      3326 8642 3324 8644 3324 8645 3322 8647
      3319 8728 3351 8715 3365 8653
TIME...MOT...LOC 1252Z 265DEG 53KT 3334 8712 

HAIL...0.75IN
WIND...60MPH
 
$$

40/Sizemore
2 follow-up statements
136 
WWUS54 KBMX 191309
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
809 AM CDT Sun Apr 19 2020

ALC007-125-191318-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-200419T1345Z/
Tuscaloosa AL-Bibb AL-
809 AM CDT Sun Apr 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA AND
NORTH CENTRAL BIBB COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3355 8652 3355 8648 3350 8648 3350 8638
      3339 8638 3336 8634 3334 8637 3329 8636
      3327 8641 3328 8643 3326 8642 3324 8644
      3324 8645 3322 8647 3321 8703 3348 8693
      3356 8655
TIME...MOT...LOC 1308Z 265DEG 53KT 3336 8682 

$$

ALC073-117-191345-
/O.CON.KBMX.SV.W.0098.000000T0000Z-200419T1345Z/
Shelby AL-Jefferson AL-
809 AM CDT Sun Apr 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SHELBY AND SOUTHEASTERN JEFFERSON COUNTIES...

At 808 AM CDT, a severe thunderstorm was located over Patton Creek,
or over Hoover, moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Southern Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer,
Homewood, Pelham, Mountain Brook, Helena, Irondale, Leeds, Fairfield,
Chelsea, Childersburg, Wilsonville, Midfield, Brighton, Indian
Springs Village, Lipscomb and Vincent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8652 3355 8648 3350 8648 3350 8638
      3339 8638 3336 8634 3334 8637 3329 8636
      3327 8641 3328 8643 3326 8642 3324 8644
      3324 8645 3322 8647 3321 8703 3348 8693
      3356 8655
TIME...MOT...LOC 1308Z 265DEG 53KT 3336 8682 

HAIL...0.75IN
WIND...60MPH
 
$$

40/Sizemore
862 
WWUS54 KBMX 191316
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
816 AM CDT Sun Apr 19 2020

ALC073-117-191326-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-200419T1345Z/
Shelby AL-Jefferson AL-
816 AM CDT Sun Apr 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3355 8652 3355 8648 3350 8648 3350 8638
      3339 8638 3336 8634 3334 8637 3329 8636
      3327 8641 3328 8643 3326 8642 3324 8644
      3324 8645 3322 8647 3321 8703 3348 8693
      3356 8655
TIME...MOT...LOC 1315Z 265DEG 53KT 3337 8667 

$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:17 AM CDT, 35 minutes earlier.

Area forecast discussion, Apr 19, 7:17 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
717 AM CDT Sun Apr 19 2020

.UPDATE...
For 12Z Aviation.

&&

.SHORT TERM...
/Updated at 0451 AM CDT Sun Apr 19 2020/

Multichannel water vapor imagery along with global model H500
fields agree in a well-defined trough over far Eastern New Mexico
while a shortwave trough was moving into the area from
Mississippi.

Hand surface analysis valid 09Z/4 am reveals the warm front
extending from south of Meridian, MS east to near Evergreen to
across the Wiregrass region of Southeast Alabama. Higher pressure
was present over the Carolinas while lower pressure was analyzed
to our west across the Mid South and Southern Mississippi River
Valley regions.

National surface analysis at 06z analyzed a surface low near the
Western Oklahoma Panhandle while surface high pressure was
centered over southeast Virginia.

Expect the surface warm front to continue advancing north over
the next few hours, likely to encompass much of our southwest
forecast area by mid morning.

Convection moving into our area from the west is elevated with
abundant lightning and a risk for large hail. Heavy rainfall will
also be a concern with satellite-derived precipitable water
values around 1.4 inches in eastern Mississippi though sampling
data is sparce and may be questionable in quality.

As the warm front moves northward, expect temperatures and dew
points to increase as temperature were in the upper 60s with dew
points in the mid 60s closer to the Gulf of Mexico. We will
provide further updates as the morning progresses and as we
acquire additional information.

05

Previous short-term discussion:
/Updated at 0222 AM CDT Sun Apr 19 2020/

Today and tonight.

A low-amplitude shortwave will move toward the Lower Mississippi
Valley today with severe weather expected in two waves. The first
wave will begin early this morning and continue through the late
morning as elevated thunderstorms develop north of a warm front.
These storms could produce damaging winds and hail up to golf ball
size or possibly larger.

A thermal gradient or effective front will develop as a result of
the morning convection and will be critical in determining the
northward extent of the afternoon and evening severe weather threat.
There is relatively good agreement on the placement of this
boundary which should be located near Montgomery around noon in a
WNW/ESE orientation. A late morning to early afternoon convective
minimum will give the atmosphere a chance to become quite
unstable south of the front. The most plausible scenario is for a
cluster of thunderstorms to form by early afternoon in eastern MS
and move eastward with the warm front beginning to slowly advance
to the northeast. The cluster of storms is likely to grow upscale
across our southwestern counties. Dewpoints around 70 F in the
warm sector and relatively cold temperatures aloft should yield in
SBCAPE of 2000-3500 J/kg. 60-65 kt 500 mb flow and an increasing
low-level jet will be supportive of supercells along the warm
front, bowing segments, and mesovortices mainly across the
southern half of our area. Large hail, damaging winds, and
tornadoes appear possible. There could also be a few elevated
severe storms north of the warm front containing damaging winds
and large hail.

While much attention has been given to the tornado threat across
our southern counties, the low-level wind field is not particularly
impressive. A tendency for veering surface winds could temper the
tornado threat with any pre-QLCS supercells. However, moderate to
strong instability and localized backing could help offset this.
A relatively greater wind damage and embedded tornado threat may
evolve within the QLCS with mid-level flow nearly perpendicular
to spots within the convective line. Damaging wind gusts up to 80
mph seem plausible. If inflow is sufficient, this situation would
also support the chance of strong, EF-2 to EF-3 tornadoes within
mesovortices. Once the QLCS gains momentum, it should quickly move
across out southeastern counties and may be out of our forecast
area by 10 PM.

Flash flooding is also a significant threat this afternoon and
evening along and north of the warm front due to training
thunderstorms.

.LONG TERM...
/Updated at 0245 PM CDT Sat Apr 18 2020/

Monday through Thursday.

With that initial storm system out of the way, we can start to look
towards the rest of the week. The upper level flow remains largely
zonal to WSW Monday and Tuesday, with dry weather indicated both
days. Another southern stream shortwave trough is forecast by the
models to move across the southern Plains and into the OH/TN valleys
in the Wednesday-Thursday time frame. The associated surface low is
forecast to track (roughly/generally speaking) from the ArkLaTex to
eastern KY or TN, with lowest pressures in the 990s.

Global models have now shown varying degrees of favorable
instability parameters, shear parameters, and severe weather
composite index parameters for at least a few runs now. I think
there is enough general agreement in the models now to introduce at
least a small confidence mention of severe/tornadoes in the HWO for
late Wednesday into Thursday. As per usual, there's still some
spatial, temporal, and magnitudinal (?) details to be hashed out.
But right now, it appears the main time frame of concern is late
Wednesday (probably overnight) into Thursday.

/61/

&&

.AVIATION...
12Z TAF Discussion.

Conditions have deteriorated this morning from southwest to
northeast as round one of strong to severe storms moves through.
There may be a lull in the action once the warm front moves
through, but isolated to scattered storms could develop and impact
flights. The bigger impact to TAFs will be in the afternoon after
18z in the west and possible through the end of the in the
southeast. Will continue to evaluate through the period. Multiple
AWW for MGM, TOI, and EET will likely be needed.

AMD NOT SKED will continue for ASN until further notice due to
persisting communication issues.

16

&&

.FIRE WEATHER...

A warm front will move northward this morning with multiple waves
of showers and storms expected through the evening. Dry
conditions should return for Monday with RH values well above
critical thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     66  55  71  47  74 / 100 100  30   0   0
Anniston    68  56  73  48  75 / 100 100  20   0   0
Birmingham  70  57  73  50  76 / 100 100  10   0   0
Tuscaloosa  72  57  74  51  78 / 100 100   0   0   0
Calera      71  58  73  50  75 / 100 100  10   0   0
Auburn      70  61  73  51  75 / 100 100  20   0   0
Montgomery  77  62  75  52  79 / 100 100   0   0   0
Troy        79  64  78  54  79 / 100 100  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through late tonight for the following
counties: Autauga...Barbour...Bibb...Bullock...Calhoun...
Chambers...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Fayette...Greene...Hale...Jefferson...Lamar...Lee...Lowndes...
Macon...Marengo...Montgomery...Perry...Pickens...Pike...
Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker.

&&
Hazardous weather outlook, Apr 19, 3:13 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
313 AM CDT Sun Apr 19 2020

ALZ011>015-017>050-201115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
313 AM CDT Sun Apr 19 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There will be two waves of severe storms today. The first wave is
ongoing and is expected to continue through 11 AM. A few severe
storms could produce hail up to golf ball size and damaging winds up
to 60 mph. This threat covers all of Central Alabama.

A second, stronger wave of severe storms is expected this afternoon
and evening from 2 PM to midnight. The greatest threat for severe
storms and the tornado threat should remain across the southern half
of Central Alabama or along and south of a line from Sumter County to
Chilton County to Chambers County. Strong tornadoes, damaging winds
up to 80 mph and golf ball size will be possible in this area. To the
north, a few storms could produce damaging winds and quarter size
hail.

Training thunderstorms may result in flash flooding this afternoon
and evening.

Minor flooding is occurring along portions of the Tombigbee and
Black Warrior river basins. Please see flood statements for specific
details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Minor flooding will continue along portions of the Tombigbee and
Black Warrior river basins through Sunday. Please see flood
statements for specific details.

There is a threat of another round of severe thunderstorms,
including tornadoes, across all of central Alabama from late
Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
today and tonight. Please follow all local, state, and CDC guidelines
in regards to travel.

In the hours before

Local storm report, Apr 19, 7:17 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 AM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     HAIL             ALEXANDER CITY          32.94N 85.95W
04/19/2020  E1.75 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL IN ALEX CITY.

&&

AS
Local storm report, Apr 19, 7:21 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 AM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     TSTM WND DMG     HANOVER                 33.00N 86.20W
04/19/2020                   COOSA              AL   PUBLIC

            WINDOWS BLOWN OUT OF A MANUFACTURED HOME.
            SEA CAMPER SITTING ON GROUND MOVED SIDEWAYS.
            A PIECE OF FARM EQUIPMENT OVERTURNED. HAIL
            AT LEAST DIME SIZED REPORTED.

&&

JH
Local storm report, Apr 19, 7:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 AM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     1 N WEOGUFKA            33.03N 86.32W
04/19/2020                   COOSA              AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS PORTIONS OF COOSA
            COUNTY. REPORTS OF ENTRAPMENTS IN SOME
            STRUCTURES. MULTIPLE ROADS BLOCKED BY FALLEN
            TREES. TIME AND LOCATION APPROXIMATE.

&&

JH
Local storm report, Apr 19, 7:33 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 AM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TSTM WND DMG     ROCKFORD                32.89N 86.22W
04/19/2020                   COOSA              AL   BROADCAST MEDIA

            WIDEPREAD WIND DAMAGE ACROSS COOSA COUNTY.
            NUMEROUS TREES DOWN TO THE TALLAPOOSA COUNTY
            LINE. TIME AND LOCATION APPROXIMATE.

&&

JH
Local storm report, Apr 19, 7:35 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 AM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     HAIL             ALEXANDER CITY          32.94N 85.95W
04/19/2020  E1.00 INCH       TALLAPOOSA         AL   PUBLIC

            QUARTER SIZED HAIL REPORTED. POWER OUTAGES
            WITH POSSIBLE TREE LIMBS DOWN.

0706 AM     HAIL             ALEXANDER CITY          32.94N 85.95W
04/19/2020  E1.75 INCH       TALLAPOOSA         AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL IN ALEX CITY.

0705 AM     TSTM WND GST     RUSSELL FIELD AIRPORT   32.91N 85.96W
04/19/2020  E56 MPH          TALLAPOOSA         AL   AWOS

            KALX AWOS REPORTS PEAK WIND GUST OF 49 KNOTS
            OR 56 MPH.

0652 AM     TSTM WND DMG     HANOVER                 33.00N 86.20W
04/19/2020                   COOSA              AL   PUBLIC

            WINDOWS BLOWN OUT OF A MANUFACTURED HOME.
            SEA CAMPER SITTING ON GROUND MOVED SIDEWAYS.
            A PIECE OF FARM EQUIPMENT OVERTURNED. HAIL
            AT LEAST DIME SIZED REPORTED.

0649 AM     TSTM WND DMG     ROCKFORD                32.89N 86.22W
04/19/2020                   COOSA              AL   BROADCAST MEDIA

            WIDEPREAD WIND DAMAGE ACROSS COOSA COUNTY.
            NUMEROUS TREES DOWN TO THE TALLAPOOSA COUNTY
            LINE. TIME AND LOCATION APPROXIMATE.

0645 AM     TSTM WND DMG     1 N WEOGUFKA            33.03N 86.32W
04/19/2020                   COOSA              AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS PORTIONS OF COOSA
            COUNTY. REPORTS OF ENTRAPMENTS IN SOME
            STRUCTURES. MULTIPLE ROADS BLOCKED BY FALLEN
            TREES. TIME AND LOCATION APPROXIMATE.

0618 AM     TSTM WND DMG     THORSBY                 32.92N 86.71W
04/19/2020                   CHILTON            AL   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN IN THE
            THORSBY AREA. A FEW REPORTS OF ROADS BLOCKED
            BY FALLING TREES. A FEW REPORTS OF TREES
            FALLEN ONTO VEHICLES. A FEW TREES FELL ON
            SOME STRUCTURES. REPORTS OF SOME POWER LINES
            DOWN.

&&
Special weather statement, Apr 19, 7:41 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
741 AM CDT Sun Apr 19 2020

ALZ023>025-034-191315-
Bibb AL-Jefferson AL-Shelby AL-Tuscaloosa AL-
741 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCALOOSA...WESTERN
SHELBY...NORTHERN BIBB AND SOUTHWESTERN JEFFERSON COUNTIES UNTIL 815
AM CDT...

At 741 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brookwood, or 11 miles northeast of Holt, moving east at 60 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Birmingham, southeastern Tuscaloosa, Hoover, Vestavia Hills,
Alabaster, Bessemer, Homewood, Pelham, Mountain Brook, Helena,
Hueytown, Fairfield, Fultondale, Montevallo, Holt, Pleasant Grove,
Midfield, Adamsville, Brighton and Indian Springs Village.

LAT...LON 3352 8737 3353 8732 3351 8732 3351 8727
      3352 8728 3353 8727 3352 8726 3352 8725
      3354 8723 3354 8722 3355 8719 3356 8719
      3363 8687 3339 8668 3309 8686 3307 8755
TIME...MOT...LOC 1241Z 265DEG 53KT 3333 8733

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:40 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter21 days
Apr 18, 9:40 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter21 days
Apr 19, 2:37 AM CDTSpecial Weather StatementBMXPickens53 min
Apr 19, 4:27 AM CDTSpecial Weather StatementBMXGreene48 min
Apr 19, 4:53 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Tuscaloosa49 min
Apr 19, 5:29 AM CDTSpecial Weather StatementBMXBibb46 min
Apr 19, 6:14 AM CDTSpecial Weather StatementBMXShelby46 min
Apr 19, 6:24 AM CDTSevere Thunderstorm WarningBMXChilton, Coosa, Shelby, Talladega36 min
Apr 19, 6:46 AM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa44 min
Apr 19, 6:57 AM CDTSpecial Weather StatementBMXFayette33 min
Apr 19, 7:21 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Tallapoosa54 min
Apr 19, 7:41 AM CDTSpecial Weather StatementBMXJefferson34 min
Apr 19, 8:00 AM CDTFlash Flood WarningBMXBibb, Chilton, Coosa, Jefferson, Shelby, Tuscaloosa3 hr
Apr 19, 8:52 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby29 hr
Apr 19, 8:56 AM CDTRiver Flood WarningBMXElmore, Montgomery4 days
Apr 19, 9:03 AM CDTRiver Flood WarningBMXDallas, Perry3 days
Apr 19, 9:13 AM CDTFlash Flood WarningBMXTallapoosa3 hr
Apr 19, 10:35 AM CDTSpecial Weather StatementBMXPickens40 min
Apr 19, 10:45 AM CDTSevere Thunderstorm WarningBMXPickens26 min
Apr 19, 10:59 AM CDTFlash Flood Warning Considerable damage threatBMXBibb, Chilton, Coosa, Shelby, Talladega3 hr
Apr 19, 11:09 AM CDTSpecial Weather StatementBMXTuscaloosa36 min
Apr 19, 11:42 AM CDTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa3 hr
Apr 19, 12:45 PM CDTAreal Flood AdvisoryBMXChambers, Tallapoosa4 hr
Apr 19, 12:57 PM CDTFlash Flood WarningBMXBarbour, Bullock3 hr
Apr 19, 1:57 PM CDTAreal Flood WarningBMXBibb, Chilton, Coosa, Perry, Shelby, Talladega6 hr
Apr 19, 2:11 PM CDTSpecial Weather StatementBMXDallas34 min
Apr 19, 2:21 PM CDTSpecial Weather StatementBMXSumter24 min
Apr 19, 2:44 PM CDTSpecial Weather StatementBMXGreene31 min
Apr 19, 2:53 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa3 hr
Apr 19, 3:21 PM CDTFlash Flood WarningBMXChambers, Tallapoosa3 hr
Apr 19, 3:48 PM CDTSpecial Weather StatementBMXSumter27 min
Apr 19, 4:22 PM CDTSpecial Weather StatementBMXMarengo23 min
Apr 19, 4:48 PM CDTSevere Thunderstorm WarningBMXMarengo42 min
Apr 19, 5:08 PM CDTSevere Thunderstorm WarningBMXSumter37 min
Apr 19, 5:21 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Lee, Macon, Tallapoosa3 hr
Apr 19, 5:23 PM CDTSpecial Weather StatementBMXElmore37 min
Apr 19, 5:30 PM CDTSpecial Weather StatementBMXLee45 min
Apr 19, 5:40 PM CDTSpecial Weather StatementBMXMarengo35 min
Apr 19, 5:55 PM CDTTornado WarningBMXMarengo23 min
Apr 19, 6:18 PM CDTSpecial Weather StatementBMXLowndes42 min
Apr 19, 6:35 PM CDTSevere Thunderstorm WarningBMXLowndes40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.